Michigan, 2013Lake-Effect Snow and Winter Weather in Michigan, February 1, 2013
February 1, 2013 · NWS MQT · 3 events in 3 counties and zones
Moderate to heavy lake effect snow fell over west and north central Upper Michigan on the 1st.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy lake effect snow fell over west and north central Upper Michigan on the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 31, 6:46 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 31, 6:46 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
646 PM EST THU JAN 31 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 425 PM EST THU JAN 31 2013
DEEP/COLD UPPER LEVEL TROUGH DECENDING ON THE GREAT LAKES. SFC
TROUGH SEPARATING MODERATE CHILL WITH TEMPS IN THE TEENS/20S ABOVE
ZERO FROM THE ARCTIC BLO ZERO TEMPS CURRENTLY STRADDLES UPR MICHIGAN
THIS AFTN. LK EFFECT SNOW SHOWERS HAVE BECOME HEAVY THROUGH MUCH OF
THE DAY DUE TO INCREASED CONVERGENCE ALONG THE TROUGH AND AS
SHORTWAVE WITHIN AXIS OF LARGER TROUGH MOVED THROUGH. SNOW HAS
BEEN HEAVIEST OVER FAR WEST NEAR IWD AND ALSO OVER WESTERN PORTION
OF ALGER COUNTY. SPOTTERS AND SNOW DEPTH ALGORITHM FM RADAR
INDICATES 1-2"/HOUR IN THE HEAVIER SNOW SHOWERS. ELSEWHERE ALONG LK
SUPERIOR...SNOW SHOWERS HAVE LED TO VSBY LESS THAN 1 MILE...BUT SNOW
AMOUNTS HAVE REMAINED LIGHT TO AT TIMES MODERATE.
ALREADY UPGRADED GOGEBIC COUNTY EARLIER IN THE SHIFT TO WARNING AND
HAVE ALSO JUST CUT LOOSE A WARNING FOR ALGER/NORTHERN SCHOOLCRAFT AS
WELL. IN WAKE OF SFC-H85 TROUGH MOVING THROUGH...EXPECT BLYR WINDS
TO STAY MAINLY NW THROUGH THE NIGHT...ENHANCING CONVERGENCE OVER
NORTHERN GOGEBIC COUNTY/NORTHWESTERN ONTONAGON COUNTY AND
ESPECIALLY IN NORTH CENTRAL UPR MICHIGAN FROM ALGER COUNTY INTO FAR
NORTHWEST LUCE COUNTY. H85 TEMPS COOL SLIGHTLY FROM -21C TO -24C
THROUGH MIDDAY FRIDAY RESULTING IN PLENTY OF OVER-WATER INSTABILITY
OFF LK SUPERIOR. FORECAST SOUNDINGS INDICATE MOISTURE THROUGH H7
OVER THE AREA IN THE TROUGH THOUGH NOT MUCH LIFT IS PROGGED BEYOND
LATE THIS AFTN. INVERSION HEIGHTS STAY IN THE 5-7KFT RANGE ALONG LK
SUPERIOR AND SINCE THE AIRMASS IS NOT EXTREMELY COLD...A GOOD PART
OF THE MOIST LAKE EFFECT LAYER STAYS WITHIN THE DGZ WITH STRONG LIFT
FORECAST IN THAT LAYER. SLR/S IN THE HEAVIER LAKE EFFECT AREAS COULD
TOP 30:1 BUT DUE TO STRONGER WINDS LEADING TO SOME FRACTURING...KEPT
SLR/S MORE AROUND 25:1. EXPECT ADDITIONAL SNOW AMOUNTS 7-10 INCHES
LATE THIS AFTN THROUGH TONIGHT OVER PORTIONS OF ALGER INTO NORTHERN
SCHOOLCRAFT /MAINLY NORTH OF M-28 IN SCHOOLCRAFT/ WITH AMOUNTS OVER
FAR WEST IN GOGEBIC PUSHING 6 INCHES. ELSEWHERE ALONG LK SUPERIOR...
MODERATE SNOW AMOUNTS IN THE 3-6" RANGE SHOULD COVER IT. REDUCED
VSBY/OCCASIONAL WHITE-OUTS IN MANY AREAS PROBABLY ENDS UP BEING THE
BIGGER IMPACT.
AS HIGH PRESSURE DIVING INTO THE NORTHERN PLAINS BEGINS TO EDGE INTO
UPR LAKES ON FRIDAY...BLYR WINDS BACK MORE WESTERLY THROUGH THE DAY.
KEPT POPS HIGHER FROM FAR NORTHERN ONTONAGON THROUGH THE KEWEENAW
AND OVER ALGER THROUGH NORTHERN LUCE COUNTY. THOUGH INTENSITY OF LK
EFFECT FOR FRIDAY WILL BE ON THE WANE...VSBY WILL STILL REMAIN LOW
DUE TO THE COLDER AIRMASS AND SMALLER SNOWFLAKES...SO EXTENDED ADVY
THROUGH FRIDAY FOR THE NW CWA. KEPT WARNING IN THE EAST GOING
THROUGH MIDDAY ON FRIDAY BEFORE THE HEAVIER LK EFFECT IS EXPECTED TO
MOVE EAST. SNOW TOTALS BY MIDDAY ON FRIDAY /AT LEAST SINCE THIS LK
EFFECT REALLY KICKED UP THIS MORNING/ WILL LIKELY BE OVER A FOOT IN
MANY OF THESE NW FLOW AREAS.
COLD TEMPS AND WIND CHILLS OTHER WEATHER ISSUE THROUGH FRIDAY
MORNING AS CORE OF COLDER 950-850MB TEMPS SETTLE ACROSS UPR
MICHIGAN. DUE TO LAKE-INDUCED TROUGHING OVER EASTERN LK SUPERIOR
AND SINCE SFC RIDGE AXIS WILL BE MORE OVER NORTHERN PLAINS TONIGHT
INTO FRIDAY MORNING...PRESSURE GRADIENT FROM MQT-DLH IS AROUND 7-9MB
WHICH SHOULD HELP KEEP WINDS UP TONIGHT FOR WESTERN/CNTRL AREAS
WHEN THE COLDEST AIR ARRIVES /AROUND 10 MPH WINDS WITH HIGHER GUSTS
CLOSER TO IWD/. TEMPS SHOULD FALL BLO ZERO FROM WESTERN PORTION OF
MARQUETTE COUNTY INTO MENOMINEE COUNTY AND TO THE WEST. COLDEST
TEMPS NEAR 10 BLO ZERO WILL BE ALONG WI BORDER FROM IWD TO IRON
RIVER. HAVE ISSUED WIND CHILL ADVY FOR 25-30 BLO ZERO WIND CHILLS
FOR INTERIOR WEST CWA ROUGHLY FROM BARAGA AND IRON COUNTY AND TO THE
WEST. WILL RUN THIS ADVY THROUGH FRIDAY MORNING BEFORE THE CHILL
BACKS OFF SOME DURING THE AFTN.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 425 PM EST THU JAN 31 2013
MODELS WERE IN AGREEMENT WITH THE OVERALL PATTERN FEATURING A
MID/UPPER LEVEL TROUGH THROUGH THE ERN CONUS INTO THIS WEEKEND THAT
GIVES WAY TO A MORE ZONAL PATTERN BY THE MIDDLE OF NEXT WEEK. A
SERIES OF WEAK CLIPPER SHRTWVS ARE EXPECTED TO MOVE THROUGH THE
UPPER MS VALLEY AND WESTERN GREAT LAKES ABOUT A DAY APART AND REMAIN
MOSTLY SOUTH OF UPPER MI. AS IS TYPICAL...THERE ARE DIFFERENCES IN
POSITION/TIMING.
FRIDAY NIGHT INTO SATURDAY...CONVERGENT WRLY FLOW THROUGH WRN LAKE
SUPERIOR AND 850 MB TEMPS NEAR -23C WILL FAVOR THE KEWEENAW FOR THE
HEAVIER LES. WITH INVERSION HEIGHTS ONLY AROUND 5K FT AND THE DGZ
AOB 1K FT...ONLY MODERATE SNOW ACCUMULATIONS IN THE 2 TO 4 INCH
RANGE ARE EXPECTED. HOWEVER...IF A MORE DOMINANT BAND CAN DEVELOP
OUT OF THE APOSTLE ISLANDS...SNOWFALL RATES MAY INCREASE ENOUGH TO
REQUIRE ADV/WRNG HEADLINES. THE HIGHER RES MODELS HAVE BEEN
CONSISTENT IN SUGGESTING THAT A MESO LOW WILL DEVELOP OVER THE FAR
SE PORTION OF LAKE SUPERIOR THAT COULD MOVE ONSHORE LATE FRI NIGHT
INTO SATURDAY MORNING BETWEEN GRAND MARAIS AND WHITEFISH POINT. AS A
WEAK MID LEVEL SHORTWAVE MOVES THROUGH...A VEERING TREND MAY PUSH
THE LES TOWARD MUNISING AND SHINGLETON WHILE THE LES OVER THE WEST
REMAINS FOCUSED OVER THE KEWEENAW.
SAT NIGHT INTO MON...THE GFS/ECMWF SUGGEST THAT A SHRTWV MOVING
THROUGH WI COULD PRODUCE SOME LIGHT SNOW...MAINLY OVER WI...THAT
WOULD SUPPORT LOWER END CHANCE POPS OVER UPPER MI LATE SAT NIGHT.
IN THE WAKE OF THE SHORTWAVE...CAA DROPPING 850 MB TEMPS TO AROUND
-23C AND INCREASING WINDS WILL FAVOR ANOTHER ROUND OF LES FOR NW
FLOW FAVORED SNOWBELTS. THERE WAS BETTER AGREEMENT THAT THE SHRTWV
MOVING THROUGH SUN NIGHT WILL SUPPORT A SNOW BAND THAT SHOULD AGAIN
REMAIN S OF THE CWA.
TUE-THU... AS THE FLOW BECOMES MORE ZONAL THERE AND MORE MOISTURE IS
AVAILABLE THERE MAY BE A BETTER CHANCE FOR SOME LIGHT SNOW TUE AND
ESPECIALLY BY THU. TEMPS ARE EXPECTED TO MODERATE WITH READINGS AT OR
ABOVE NORMAL WITH HIGHS CLIMBING FROM THE LOW 20S TO THE THE MID AND
UPPER 20S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 646 PM EST THU JAN 31 2013
LAKE EFFECT SHSN/IFR CONDITIONS AT KIWD SHOULD IMPROVE TO MVFR BY
LATE EVENING AS GRADUAL BACKING OF WINDS SHIFTS HEAVIER/MORE
PERSISTENT SHSN TO THE N. IN FACT BY MORNING...ALL -SHSN SHOULD BE N
OF KIWD AS WINDS CONTINUE TO BACK...LEAVING BKN-OVC MVFR CIGS
BEHIND. AT KCMX...DUE TO PERSISTENT SNOW AND OCNL BLSN AND LOW
VIS...EXPECT CONDITIONS TO REMAIN LIFR THRU MUCH OF FRI. HOWEVER...
AS IS TYPICAL FOR LAKE EFFECT SNOW...CONDITIONS WILL BE VARIABLE
WITH SOME PERIODS OF IFR OR EVEN MVFR POSSIBLE. BACKING WINDS MAY
FOCUS HEAVIER SNOW INTO KCMX AT SOME POINT FRI...PROBABLY IN THE
AFTN. AT KSAW...NW FLOW IS NOT FAVORABLE FOR LAKE EFFECT -SHSN.
WHILE -SHSN/FLURRIES MAY RESULT IN A FEW PERIODS OF MVFR THIS
EVENING...EXPECT PCPN TO END BY LATE EVENING AS WINDS BEGIN TO BACK.
MVFR CIGS MAY BE THE RULE OVERNIGHT...BUT CONDITIONS SHOULD IMPROVE
TO VFR FRI.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 425 PM EST THU JAN 31 2013
NW WINDS OF 20-30 KTS PERSIST THROUGH TONIGHT BEFORE TURNING MORE
WESTERLY ON FRIDAY. GALE GUSTS POSSIBLE OVER MUCH OF CNTRL AND
EASTERN LK SUPERIOR THIS EVENING IN WAKE OF SFC TROUGH DROPPING
SOUTH ACROSS THE REGION. THE ARCTIC AIR...STRONG WINDS AND HIGHER
WAVES LEADS TO HEAVY FREEZING SPRAY THROUGH FRIDAY NIGHT. WINDS
DIMINISH MOSTLY BLO 30 KTS THIS WEEKEND INTO FIRST PART OF NEXT WEEK
AS WEAKER PRESSURE GRADIENT DOMINATES. ONLY EXCEPTION COULD BE OVER
EASTERN LK SUPERIOR ON SUNDAY WHERE A FEW GALE GUSTS COULD OCCUR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST FRIDAY FOR MIZ001-003.
LAKE EFFECT SNOW WARNING UNTIL 6 AM CST FRIDAY FOR MIZ009.
WIND CHILL ADVISORY FROM 5 AM EST /4 AM CST/ TO 1 PM EST /NOON
CST/ FRIDAY FOR MIZ002-004-009-010-084.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST FRIDAY FOR MIZ006-085.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST FRIDAY FOR MIZ002.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST SATURDAY FOR MIZ007.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST SATURDAY FOR
LSZ265>267.
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST /MIDNIGHT CST/
SATURDAY FOR LSZ162-263-264.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...JLB
AVIATION...ROLFSON
MARINE...JLAHazardous weather outlook, Jan 31, 5:19 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
519 PM EST THU JAN 31 2013
MIZ001-003-011300-
KEWEENAW-NORTHERN HOUGHTON-
519 PM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EXPECT LAKE EFFECT SNOW SHOWERS WITH LIGHT TO MODERATE SNOW
ACCUMULATIONS. PATCHY BLOWING SNOW IS ALSO EXPECTED. SEE THE LATEST
WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXPECT LAKE EFFECT SNOW SHOWERS WITH LIGHT TO MODERATE SNOW
ACCUMULATIONS FRIDAY. PATCHY BLOWING SNOW IS ALSO EXPECTED. SEE THE
LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.
LIGHT TO MODERATE LAKE EFFECT SNOW IS POSSIBLE SATURDAY NIGHT INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND ANY VERY
LOW VISIBILITY DUE TO SNOW OR BLOWING SNOW.
MIZ002-009-011300-
ONTONAGON-GOGEBIC-
519 PM EST THU JAN 31 2013 /419 PM CST THU JAN 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EXPECT LAKE EFFECT SNOW SHOWERS WITH MODERATE SNOW ACCUMULATIONS.
PATCHY BLOWING SNOW IS ALSO EXPECTED. WIND CHILL READINGS WILL FALL
TO 25 TO 30 BELOW ZERO LATE TONIGHT. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXPECT LIGHT TO MODERATE LAKE EFFECT SNOW SHOWERS TO DIMINISH
FRIDAY. WIND CHILL READINGS WILL BE IN THE 25 TO 30 BELOW ZERO RANGE
FRIDAY MORNING. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
DETAILS ON THE SNOW AND WIND CHILLS.
WIND CHILL READINGS MAY FALL TO 25 TO 30 BELOW ZERO FRIDAY NIGHT
INTO SATURDAY MORNING.
LIGHT TO MODERATE LAKE EFFECT SNOW IS POSSIBLE SATURDAY NIGHT INTO
SUNDAY...MAINLY NORTH OF WAKEFIELD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND ANY VERY
LOW VISIBILITY DUE TO SNOW OR BLOWING SNOW.
MIZ004-010-084-011300-
BARAGA-IRON-SOUTHERN HOUGHTON-
519 PM EST THU JAN 31 2013 /419 PM CST THU JAN 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
WIND CHILL READINGS WILL DIP TO AROUND 25 BELOW ZERO LATE TONIGHT.
SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXPECT WIND CHILL READINGS AROUND 25 DEGREES ZERO FRIDAY MORNING. SEE
THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.
WIND CHILL READINGS MAY FALL TO 25 TO 30 BELOW ZERO FRIDAY NIGHT
INTO SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ005-011>014-011300-
MARQUETTE-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
519 PM EST THU JAN 31 2013 /419 PM CST THU JAN 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIND CHILL READINGS MAY FALL INTO THE 20 TO 30 BELOW ZERO RANGE
FRIDAY NIGHT INTO SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ006-007-085-011300-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
519 PM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EXPECT MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW SHOWERS
TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW SHOWERS WILL SLOWLY
DIMINISH WEST TO EAST THROUGH SATURDAY. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.
MODERATE TO HEAVY LAKE EFFECT SNOW IS POSSIBLE SUNDAY.
WIND CHILL READINGS WILL DROP TO 15 TO 25 DEGREES BELOW ZERO FRIDAY
NIGHT INTO SATURDAY MORNING...COLDEST OVER WESTERN ALGER COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND ANY VERY
LOW VISIBILITY DUE TO SNOW OR BLOWING SNOW.
LSZ162-240>251-263>267-011300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
519 PM EST THU JAN 31 2013 /419 PM CST THU JAN 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
HEAVY FREEZING SPRAY WILL CONTINUE ACROSS MUCH OF LAKE SUPERIOR
TONIGHT. SEE THE LATEST OPEN LAKE FORECAST OR MARINE WEATHER MESSAGE
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY FREEZING SPRAY WILL REMAIN POSSIBLE ACROSS MUCH OF LAKE SUPERIOR
THROUGH EARLY SATURDAY MORNING. HEAVY FREEZING SPRAY MAY DEVELOP
AGAIN SUNDAY. SEE THE LATEST OPEN LAKE FORECAST OR MARINE WEATHER
MESSAGE FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-011300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
519 PM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
In the hours before
Local storm report, Jan 31, 6:13 PM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
613 PM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 5 N ISHPEMING 46.56N 87.66W
01/31/2013 E8.0 INCH MARQUETTE MI PUBLIC
STORM TOTAL FROM THE MORNING OF 1/30.
&&
KLUBERLocal storm report, Jan 31, 6:25 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
625 PM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 6 ESE ONTONAGON 46.83N 89.21W
01/31/2013 M6.0 INCH ONTONAGON MI CO-OP OBSERVER
24 HOUR TOTAL. 0.33 INCHES OF LIQUID EQUIVALENT.
&&
KLUBERLocal storm report, Jan 31, 8:37 PM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
837 PM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 4 NE CALUMET 47.29N 88.38W
01/31/2013 M11.0 INCH KEWEENAW MI CO-OP OBSERVER
36 HOUR TOTAL. 4.0 INCHES OVER THE PAST 12 HOURS.
&&
KLUBERLake-Effect Snow, Alger
- When
- February 1, 12:00 AM EST to 11:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
There was an estimated 12 inches of snow in 24 hours near Au Train ending on the morning of February 1st. It was still snowing heavily on the morning of the 1st at the time of the report.
Winter Weather, Ontonagon
- When
- February 1, 12:00 AM EST to 6:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The spotter near Mass City measured 4.5 inches of lake effect snow in six hours.
Winter Weather, Northern Houghton
- When
- February 1, 12:00 AM EST to 2:30 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The Houghton County Sheriff estimated four to five inches of lake effect snow throughout the course of the day in Houghton. Another spotter in the area reported visibility as low as one-eighth of a mile in blowing snow.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2013$127 million · 16 events
- Drought in Oklahoma, February 1 to 28, 2013$50 million · 3 events
- Drought in Texas, February 1 to 28, 2013$10 million · 24 events
- Winter Weather in Delaware, February 1, 201316 injured · 4 events
- Drought in Texas, February 1 to 28, 2013$75,000 · 38 events
- Winter Storm in Ohio, February 1, 2013$250,000 · 3 events
- Winter Storm in Pennsylvania, February 1, 2013$150,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 201348 events
- Lake-Effect Snow in New York, February 1 to 3, 2013$53,000 · 6 events
- Drought in New Mexico, February 1 to 28, 201339 events
- Drought in Nebraska, February 1 to 28, 201330 events
- Drought in Nebraska, February 1 to 28, 201327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430077, 432090, 432092.